What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 25, 5:41 PM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 25, 5:41 PM CST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
641 PM CDT Sun Jun 25 2017
.AVIATION...
For the 00z TAFs...
Thunderstorms over northern parts of forecast area will likely
pose a near-term threat at GUY, with DHT being threatened
slightly later. Less certainty for timing for AMA, but
thunderstorms are likely this evening and tonight. MVFR ceilings
expected to develop at all terminals before sunrise, probably
lasting much of the morning. Amendments likely to be forthcoming
due to timing uncertainties.
Cockrell
&&
.PREV DISCUSSION... /Issued 410 PM CDT Sun Jun 25 2017/
DISCUSSION...
Not much for changes in this forecast package as the forecast is
still pretty well on track. Temps this afternoon have been
slightly warmer than yesterday with the higher temps in the west
today and cooler on the eastern side of the CWA due to clouds
hanging on longer there. The break in clouds has allowed for more
daytime heating and thus increasing the instability today. CAMs
are still disagreeing slightly on the extent of coverage for
showers and thunderstorms this afternoon through the night. Feel
there is a decent chance for storms to develop and move across the
majority of the area overnight. Due to the increased instability
and better shear today, storms may become stronger than what we
saw yesterday; some of the storms on the western half of the area
may become severe with large hail and damaging winds being the
primary threats. We are already seeing initiation in Sherman and
Moore and expect more storms to fire up within the area or move in
from the mountains in New Mexico.
Monday will look somewhat similar to today with some of the cloud
cover lingering in the morning hours, followed by a break out of
clouds and then storms again in the late afternoon to evening.
These storms may also become strong to severe depending on how
much clouds break out, allowing for more instability to be
generated. Tuesday looks to see a warm up as winds turn more
southwesterly in the low levels and allow for downsloping winds.
As the upper level ridge moves across the central Plains, this
will be the last day for northwest flow aloft and thus the final
day for storm chances to come in from the mountains. Mid week will
see zonal flow aloft as a trough tries to move south from Canada.
This will lead to even more downsloping and warmer temps. The end
of the week will see a return of high pressure building up in the
desert southwest. This leads to a return of precip chances for the
weekend.
Beat
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 60 82 61 87 67 / 60 40 30 10 10
Beaver OK 60 86 63 90 71 / 40 20 30 10 20
Boise City OK 59 82 60 87 66 / 60 20 20 10 20
Borger TX 63 86 64 89 71 / 60 30 20 10 20
Boys Ranch TX 61 86 61 89 68 / 70 40 30 10 10
Canyon TX 60 83 61 87 67 / 60 40 30 10 10
Clarendon TX 62 82 62 86 68 / 50 40 30 10 10
Dalhart TX 60 86 61 87 65 / 70 30 20 10 20
Guymon OK 62 85 63 90 69 / 60 20 20 10 20
Hereford TX 59 85 61 87 67 / 70 40 30 10 10
Lipscomb TX 64 85 63 88 72 / 40 30 30 10 20
Pampa TX 62 84 61 86 68 / 50 30 20 10 20
Shamrock TX 65 85 63 87 70 / 40 40 30 10 10
Wellington TX 67 85 64 88 71 / 40 40 30 10 10
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
03/14
Hazardous weather outlook, Jun 25, 3:19 PM CST, 6 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
419 PM CDT Sun Jun 25 2017
OKZ001>003-TXZ001>020-261000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
419 PM CDT Sun Jun 25 2017
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Tonight.
Thunderstorms are possible over all of the Oklahoma and Texas
Panhandles today. Some storms across the northwestern third of the
Panhandles may become severe, with large hail and damaging winds
being the primary hazards.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Thunderstorms will be possible across all of the Texas and
Oklahoma Panhandles Monday through Tuesday night. Isolated strong
to severe storms will be possible mainly in the western Texas and
Oklahoma Panhandles Monday and Tuesday. Isolated thunderstorms
will be possible again for portions of the Panhandles on Thursday
night and Friday night through Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Jun 25, 9:12 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1012 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM TSTM WND GST 1 SE VEGA 35.24N 102.42W
06/25/2017 M72 MPH OLDHAM TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1700733
WEBERSpecial weather statement, Jun 25, 9:18 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1018 PM CDT SUN JUN 25 2017
TXZ012>014-017>019-260415-
Gray TX-Potter TX-Donley TX-Randall TX-Carson TX-Armstrong TX-
1018 PM CDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL...NORTHERN
ARMSTRONG...CARSON...SOUTHWESTERN GRAY...SOUTHEASTERN POTTER AND
NORTHWESTERN DONLEY COUNTIES UNTIL 1115 PM CDT...
At 1018 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles east of White Deer to 9 miles southeast
of Valley De Oro. Movement was south at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Amarillo, Canyon, Panhandle, Claude, White Deer, Lake Tanglewood,
Groom, Howardwick, Washburn, Goodnight, Mescalero Park, Greenbelt
Lake, Timbercreek Canyon and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3497 10084 3497 10198 3544 10198 3549 10168
3548 10095
TIME...MOT...LOC 0318Z 346DEG 29KT 3542 10112 3538 10196
BeatSpecial weather statement, Jun 25, 9:27 PM CST, 46 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1027 PM CDT SUN JUN 25 2017
TXZ011-016-260400-
Deaf Smith TX-Oldham TX-
1027 PM CDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM AND NORTHERN
DEAF SMITH COUNTIES UNTIL 1100 PM CDT...
At 1027 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wildorado to 7 miles southeast of Glenrio.
Movement was south at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Simms and Wildorado.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3504 10230 3496 10304 3517 10303 3523 10224
TIME...MOT...LOC 0327Z 007DEG 23KT 3518 10227 3508 10297
Beat
Special weather statement, Jun 25, 9:57 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1057 PM CDT SUN JUN 25 2017
TXZ012>014-016>019-260500-
Gray TX-Potter TX-Donley TX-Randall TX-Carson TX-Deaf Smith TX-
Armstrong TX-
1057 PM CDT SUN JUN 25 2017
...SIGNIFICANT WEATHER ADVISORY FOR RANDALL...ARMSTRONG...SOUTHERN
CARSON...DEAF SMITH...SOUTHWESTERN GRAY...SOUTHEASTERN POTTER AND
WESTERN DONLEY COUNTIES UNTIL MIDNIGHT CDT...
At 1057 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northwest of Bootleg to 3 miles
northeast of Groom. Movement was south at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Amarillo, Hereford, Canyon, Clarendon, Claude, Lake Tanglewood,
Groom, Howardwick, Buffalo Lake, Wayside, Washburn, Umbarger,
Bootleg, Palo Duro Canyon, Goodnight, Mescalero Park, Dawn, Greenbelt
Lake and Timbercreek Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 100 AM CDT for
the Panhandle of Texas.
LAT...LON 3475 10299 3493 10295 3518 10209 3528 10091
3475 10081
TIME...MOT...LOC 0357Z 357DEG 27KT 3488 10286 3524 10106
BeatLocal storm report, Jun 25, 10:04 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1104 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST 5 ENE HEREFORD 34.86N 102.33W
06/25/2017 M67 MPH DEAF SMITH TX AWOS
&&
EVENT NUMBER AMA1700734
14Local storm report, Jun 25, 10:07 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1107 PM CDT SUN JUN 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 2 ESE WILDORADO 35.21N 102.21W
06/25/2017 M81 MPH OLDHAM TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1700735
14